MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION LIFE SCOPE PT; BEDSIDE MONITOR, NK SPO2

NIHON KOHDEN CORPORATION LIFE SCOPE PT; BEDSIDE MONITOR, NK SPO2
Model Number BSM-1773
Medical Device Problem Codes No Device Output (1435); Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The nurse reported that they are having intermittent nibp issues, and on (b)(6) 2023 they reported they were unable to obtain nibp.The patient also expired.Qa has asked for the serial number of the bsm-1773a and additional device information, but the customer has been unresponsive.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.The following fields contains no information (ni), as attempts to obtain information were made, but the information was not provided.Bedside monitor.Model: csm-1901a.Sn: (b)(6).Device manufacturer date: 01/14/2022.Unique identifier (udi) #: (b)(4).Returned to nihon kohden: 10/24/2023.
 
Event or Problem Description
The nurse reported that they are having intermittent nibp issues, and on (b)(6) 2023 they reported they were unable to obtain nibp.The patient also expired.Qa has asked for the serial number of the bsm-1773a and additional device information, but the customer has been unresponsive.
 
Event or Problem Description
The nurse reported that they are having intermittent nibp issues, and on 10/12/2023 they reported they were unable to obtain nibp.The patient also expired.Qa has asked for the serial number of the bsm-1773a and additional device information, but the customer has been unresponsive.
 
Additional Manufacturer Narrative
Details of the complaint: on 09/01/2023, the hospital reported experiencing intermittent nibp (non-invasive blood pressure) readings, as the users were unable to obtain nibp readings consistently, when systolic pressure was below 70 (seventy) from their (model: bsm-1773a, cu-192ra, serial number: (b)(6) ).Additionally, on 10/12/2023, the hospital also reported they were unable to obtain nibp measurement and the patient expired during the event.Investigation conclusion: we were unable to confirm the reported issue as the device was not returned to nk for evaluation.A definitive root could not be determined.However, the customer sent logs in for nka (nihon kohden america) to investigate.Nka (nihon kohden america) has reviewed the logs and information received, related to the reported issues.After further investigating of the intermittent nibp reported issues it has been determined that the units provided a measurable reading and worked as intended.Date and time stamp of the events are captured below: readings successful: 10/11/2023 - 12:46 measurement was successful.10/11/2023 - 12:49 measurement was successful.10/11/2023 - 12:53 measurement was successful.10/11/2023 - 13:07 measurement was successful.Log analysis shows the instances in which nibp measurements were not measurable, for the following reasons below (date and timestamp of the events are captured): readings not successful: 10/11/2023 - 12:48 measurement stopped (alarm silenced) 10/11/2023 - 12:52 measurement stopped (alarm silenced) 10/11/2023 - 12:55 measurement was stopped manually or disconnected the cuff during re-pressurization.10/11/2023 - 12:58 unmeasurable (determined "air leak" as a result of zero cuff pressure and no pulse amplitude) 10/11/2023 - 13:02 unmeasurable (the cuff pressure was obtained from around 65 seconds, but the cuff was not wrapped around the patient, no pulse) 10/11/2023 - 13:06 unmeasurable (no pulse).No abnormalities such as failures could be found.Nibp values may be affected by measurement conditions (body movement, noise) and/or using non-approved third-party (welch allyn) cuffs and hoses.Additionally, nihon kohden performed log analysis for room 6 on the patient that expired.Log investigation shows body movements and improper cuff attachment caused interference with capturing a measurable reading.Date and timestamps of the events are below: · 10/12/2023 - 8:02 measurement timed out, due to body movement (cpr) · 10/12/2023 - 8:06 body movement, no pulse detected (cpr) · 10/12/2023 - 8:11 measurement timed out (cpr) · 10/12/2023 - 8:14 body movement, measurement successful.· 10/12/2023 - 8:17 not measured (cuff pressure was almost 0 mmhg during the measurement).· 10/12/2023 - 8:18 not measured (cuff pressure was almost 0 mmhg during the measurement).· 10/12/2023 - 8:24 not measured (cuff pressure was almost 0 mmhg during the measurement).· 10/12/2023 - 8:27 body movement, measurement successful.· 10/12/2023 - 8:38 measurement was successful (low pulse amplitude) · 10/12/2023 - 8:42 not measured (cuff pressure was almost 0 mmhg during the measurement) · 10/12/2023 - 8:53 not measured (cuff pressure was almost 0 mmhg during the measurement) · 10/12/2023 - 8:59 measurement was successful.Nka have offered recommendations below to help prevent interference while taking an nibp measurement.Recommendations: · using nkc approved nibp hoses and cuffs.(welch allyn) · limiting external noise (such as body movements) · ensuring the cuff is attached properly.· connector is connected appropriately.In conclusion the device worked as intended.There were no abnormalities that were discovered during the investigation.Recommendations have been offered to the customer to please ensure no interference such as body movement, noise, cuff and connector attachment has been properly done while taking a nibp reading.The customer can also refer to the bsm-1700 owner's manual that list certain measurements may be unobtainable in the following situations: warning nibp value may be affected by measurement conditions, measurement site, exercise, or physiological conditions of the patient.Nibp measurement may be incorrect in the following situations.· when using esu · body movement · small pulse wave · too many arrhythmias · shaking from an external source · rapid blood pressure change · during cpr · slow pulse · low blood pressure · small pulse pressure · cuff is too tight or too loose · cuff does not fit the arm · cuff is wrapped over thick clothing · cuff is deteriorated.Below are other potential causes as to why an nibp pump may fail or be unable to capture a reading: nibp is a noninvasive determination of blood pressure and is used in conjunction with information obtained from other vitals and ecg to determine the patient's status.The risk of nibp failure is that there is a loss of monitoring of blood pressure for one patient.The bedside monitor will retain the ability to monitor the remaining vital signs and cardiac rhythm, as well as to generate alarms and transmit signal to a bedside monitor or cns.Nibp failures may result from device damage or broken components including damaged buttons on the control panel, broken nibp sockets on the bedside device, or physical damage impacting internal components (e.G., pump, dpu, power bd, digital bd).Issues may arise due to wear and tear of the nibp components resulting in nibp circuit failure, pump failure or stuck solenoid.User errors may contribute to failure modes or false alarms with nibp readings such as the cuff being wrapped too tightly or loosely, the hose or line not connected properly, a bent hose, or nibp being performed concurrently with ibp measurement or incorrect user settings such at time interval or pwtt (pulse wave transit time) setup, measurements being performed on the wrong side, or the measurement set to "auto" mode.Incompatible cuffs or hose may also affect use and/or readings.Patient conditions that could contribute to nibp issues or inaccurate readings include body movement, or when a pulse wave is not detectable.The following fields contains no information (ni), as attempts to obtain information were made, but the information was not provided.Attempt #1 10/13/2023 emailed customer via microsoft outlook for all items under the no information section.No reply was received.Attempt #2 10/24/2023 emailed customer via microsoft outlook for all items under the no information section.No reply was received.Attempt #3 10/31/2023 emailed customer via microsoft outlook for all items under the no information section.No reply was received.Additional device information: d10: concomitant medical device: the following device(s) were being used in conjunction bsm-1773a.Bedside monitor model: csm-1901a sn: (b)(6).Device manufacturer date: 01/14/2022 unique identifier (udi) #: (b)(4).Returned to nihon kohden: 10/24/2023.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Udi related data quality updates: d1 brand name: corrected the brand name from bsm-1773a to life scope pt.D4 additional device information / model #: corrected the model # from bsm-1773a to bsm-1773.D4 additional device information / primary unique device identifier (udi) #: corrected the udi # to include the production identifier (pi) information.G4 premarket identification / pma/510(k) number: corrected the 510(k) # from k080342 to k220976.This is a correction to the suspect medical device involved in the reported event, specifically the unique device identifier (udi) information in section d of the fda form 3500a.

Brand Name
LIFE SCOPE PT
Common Device Name
BEDSIDE MONITOR, NK SPO2
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key18108830
Report Number8030229-2023-03888
Device Sequence Number15466596
Product Code MHX
UDI-Device Identifier04931921111956
UDI-Public(01)04931921111956
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K220976
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBSM-1773
Device Catalogue NumberBSM-1773A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2023
Supplement Date Received by Manufacturer12/14/2023
12/14/2023
Initial Report FDA Received Date11/10/2023
Supplement Report FDA Received Date12/28/2023
08/14/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/29/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CSM-1901A SN (B)(6).; CSM-1901A SN (B)(6).; CSM-1901A SN (B)(6).
Outcome Attributed to Adverse Event Death;
Patient SexUnknown